Global BV solutions to a p-system with relaxation

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

16 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)174-198
Journal / PublicationJournal of Differential Equations
Volume162
Issue number1
Publication statusPublished - 20 Mar 2000

Abstract

In this paper, we study the global existence of BV solutions to a p-system with a relaxation source term using the Glimm's scheme. The pressure p is given by a γ-law with γ=1. By a suitable choice of the measure for the strength of the shock waves, we show that the total strength of the waves and the total variation of the solutions are uniformly bounded with respect to the relaxation parameter. Furthermore, when the relaxation parameter tends to zero, we show that the sequence of BV solutions eventually converges to a weak solution to the equilibrium equation. © 2000 Academic Press.

Citation Format(s)

Global BV solutions to a p-system with relaxation. / Luo, Tao; Natalini, Roberto; Yang, Tong.

In: Journal of Differential Equations, Vol. 162, No. 1, 20.03.2000, p. 174-198.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review